# SDR CHI2003F00001

- Difficulty date: August 5, 2003
- Submitted: November 19, 2003
- Operation: Air carrier
- Make and model: Hughes 369
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 369D21100516A
- Part serial: 002222F037
- Condition: Cracked
- Location: Main Rotor
- Part time: 3,340 hours
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING OFF AIRCRAFT INSPECTION OF MAIN ROTOR BLADE UTILIZING EDDY CURRENT METHOLOGY.  DISCOVERED ONE CRACK EMANATING FROM FIRST LIGHTING HOLE AT APPROX.  STA 36.5 IN (C) CHANNEL.  SECTIONED BLADE TO VERIFY EDDY CURRENT FINDINGS.  CRACK EXTENDS FROM ID OF LIGHTING HOLE UP TO START OF BEND RADIUS.  AC PARKED STATIC WITHOUT OR IMPROPER BLADE TIE DOWNS DURING GUSTING WINDS OR AROUND OTHER OPERATING A/C.  EXCESSIVE TENSION ON BLADE TIE DOWNS.  MANUFACTURE DEFECT OR PRACTICES.  PERFORMING EDDY CURRENT INSP AS TIME ALLOWS WHEN AC ARE IN FACILITY FOR EXTENDED TIME PERIODS. (CHI2741)
